Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 172, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 29, 2000, 12:16 AM CST for Hopkins County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 29, 2000, 12:16 AM CST (06:16 UTC)
- Expired
- Mar 29, 2000, 1:00 AM CST
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 170 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 12:35 AM CST | Hail 1.75 | Sulphur Spgs, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 8:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 290617 SVRFTW TXC223-290700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1216 AM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOPKINS COUNTY IN NORTHEAST TEXAS * UNTIL 100 AM CST * AT 1216 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES WEST OF SULPHUR SPRINGS. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR BIRTHRIGHT. THE STORMS WERE MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE SULPHUR SPRINGS * THE SEVERE THUNDERSTORM WILL BE NEAR... SULPHUR SPRINGS AROUND 1235 AM CST HEAVcY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. STREETS MAY ALSO BECOME FLOODED. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3328 9581 3302 9586 3304 9534 3336 9536
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 9:43 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 28, 9:43 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 940 PM CST TUE MAR 29 2000 FIRST ROUND HAVE SEVERE WEATHER HAS MOVED THROUGH ALL BUT THE EASTERN COUNTIES OF NORTH TEXAS. THE DRY LINE REMAINS WEST OF THE AREA WITH DECENT MOISTURE CONVERGENCE ALONG IT. EXPECT SCATTERED THUNDERSTORMS TO FORM IN THE WEST OVER THE NEXT FEW HOURS AS UPPER LEVEL SUPPORT FROM SHORT WAVE NEARS THE AREA. WILL KEEP THUNDERSTORMS IN ALL ZONES OVERNIGHT AND MENTION SEVERE POTENTIAL. MAIN THREAT WITH THESES STORMS APPEARS TO BE FROM HAIL AND WIND. WILL ALSO EXPAND THE FLASH FLOOD WATCH OVERNIGHT TO INCLUDE THE NORTHERN AND EASTERN SECTIONS OF NORTH TEXAS...MAINLY WHERE THE HEAVIEST RAIN FELL EARLIER THIS EVENING. .FTW...FLASH FLOOD WATCH NORTH OF A LINE FROM EASTLAND...TO GRANBURY TO HILLSBORO...TO PALESTINE. ...79...
In the hours before
Local storm report, Mar 28, 8:22 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0450 PM ST JO TX 0.75 INCH HAIL
03/28/00 MONTAGUE 3/4" HAIL NW OF ST. JO
REPORTED BY AMATEUR
RADIO SPOTTER
0503 PM 3 E ST JO TX 1.75 INCH HAIL
03/28/00 MONTAGUE GOLF BALL SIZED HAIL 3
MILES EAST OF ST. JO
REPORTED BY MONTAGUE
COUNTY SHERIFF'S
OFFICE.
0515 PM 7 E MONTAGUE TX 0.75 INCH HAIL
03/28/00 MONTAGUE 3/4\" HAIL COVERING THE
GROUND 7 MILES EAST OF
MONTAGUE. REPORTED BY
MONTAGUE COUNTY
SHERIFF'S OFFICE.
0518 PM 3 W ST JO TX 1.75 INCH HAIL
03/28/00 MONTAGUE GOLF BALL SIZED HAIL 3
MILES WEST OF ST. JO.
REPORTED BY MONTAGUE
COUNTY SHERIFF'S
OFFICE.
0520 PM 10 E WEATHERFORD TX 1.00 INCH HAIL
03/28/00 PARKER QUARTER SIZED HAIL
NORTH OF THE WILLOW PARK
ADDITION. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0524 PM ST JO TX 1.75 INCH HAIL
03/28/00 MONTAGUE GOLF BALL SIZED HAIL IN
ST. JO. REPORTED BY
MONTAGUE COUNTY
SHERIFF'S OFFICE.
0524 PM ST JO TX TORNADO
03/28/00 MONTAGUE TORNADO NEAR ST. JO.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0540 PM MYRA TX 1.00 INCH HAIL
03/28/00 COOKE QUARTER SIZED HAIL JUST
NORTH OF MYRA. REPORTED
BY COOKE COUNTY EOC.
0545 PM LAKESIDE TX 0.75 INCH HAIL
03/28/00 TARRANT DIME SIZE HAIL NEAR
LAKESIDE. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0546 PM LAKESIDE TX 1.00 INCH HAIL
03/28/00 TARRANT QUARTER SIZED HAIL IN
LAKESIDE. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0555 PM 1 W LAKESIDE TX 1.75 INCH HAIL
03/28/00 TARRANT GOLF BALL SIZED HAIL
JUST WEST OF LAKESIDE.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0556 PM SPRINGTOWN TX 0.75 INCH HAIL
03/28/00 PARKER DIME SIZED HAIL
COVERING THE GROUND.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0605 PM (FTW)MEACHAM ARPT FT WORTH TX 1.75 INCH HAIL
03/28/00 TARRANT GOLF BALL SIZED HAIL
JUST WEST OF MEACHAM
AIRPORT. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0605 PM SAGINAW TX 1.75 INCH HAIL
03/28/00 TARRANT GOLF BALL SIZED HAIL IN
SAGINAW. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0605 PM SAGINAW TX 1.00 INCH HAIL
03/28/00 TARRANT DIME TO QUARTER SIZE
HAIL IN SAGINAW.
REPORTED BY OFF DUTY
WEATHER SERVICE
EMPLOYEE.
0609 PM 4 NW (FTW)MEACHAM ARPT
FT WORTH TX 2.75 INCH HAIL
03/28/00 TARRANT BASEBALL TO SOFTBALL
SIZED HAIL NEAR MARINE
CREEK EXPRESSWAY AND
I-820. REPORTED BY
AMATEUR RADIO
SPOTTERS.Local storm report, Mar 28, 8:25 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0612 PM AZLE TX 2.75 INCH HAIL
03/28/00 TARRANT BASEBALL TO SOFTBALL
SIZED HAIL AT I-820 AND
AZLE AVE. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0615 PM FORT WORTH TX 1.75 INCH HAIL
03/28/00 TARRANT 1" TO GOLF BALL SIZED
HAIL AT WEATHER SERVICE
OFFICE.
0622 PM FORT WORTH TX TORNADO
03/28/00 TARRANT TORNADO ON GROUND AT
WEST 7TH ST AND ARCH
ADAM. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0630 PM FORT WORTH TX 3.00 INCH HAIL
03/28/00 TARRANT 3" HAIL AT BLUE MOUND ROAD
AND I-820. REPORTED BY
AMATEUR RADIO SPOTTERS.
0635 PM GAINESVILLE TX 1.00 INCH HAIL
03/28/00 COOKE 1 INCH HAIL IN
GAINESVILLE. REPORTED
BY COOKE COUNTY EOC.
0645 PM FORT WORTH TX TORNADO
03/28/00 TARRANT TORNADO ON GROUND EAST
OF DOWNTOWN FORT WORTH
EAST OF I-35. REPORTED
BY AMATEUR RADIO
SPOTTERS.Local storm report, Mar 28, 8:56 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0625 PM FORT WORTH TX TORNADO
03/28/00 TARRANT TELEVISION FOOTAGE OF
TORNADO WITH DEBRIS
MOVING THROUGH
DOWNTOWN FORT WORTH BY
KXAS-TV.
0652 PM HURST SPRINGS TX 0.75 INCH HAIL
03/28/00 CORYELL DIME SIZED HAIL IN HURST
SPRINGS. REPORTED BY
COOPERATIVE OBSERVER
0700 PM FORT WORTH TX 60 MPH TSTM GUST
03/28/00 TARRANT 60 MPH WINDS IN EAST FORT
WORTH. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0705 PM WAXAHACHIE TX 0.75 INCH HAIL
03/28/00 ELLIS DIME SIZED HAIL JUST
WEST OF WAXAHACHIE.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0710 PM ARLINGTON TX TORNADO
03/28/00 TARRANT TORNADO ON GROUND WITH
NUMEROUS TRANSFORMER
FLASHES IN ARLINGTON.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0725 PM DALLAS TX 1.00 INCH HAIL
03/28/00 DALLAS ONE INCH HAIL ON
SOUTHWEST LOOP 12.
REPORTED BY AMATEUR
RADIO SPOTTERS.Local storm report, Mar 28, 10:43 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1043 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0550 PM HAMILTON TX 1.00 INCH HAIL
03/28/00 HAMILTON QUARTER SIZE HAIL
0515 PM GRAFORD TX 0.75 INCH HAIL
03/28/00 PALOPINTO DIME SIZE HAIL REPORTED
BY SHERIFFS OFFICE
0735 PM KOPPERL TX 1.75 INCH HAIL
03/28/00 BOSQUE GOLFBALL HAIL REPORTED
BY SHERIFF.
0750 PM 2 NE RED OAK TX TORNADO
03/28/00 ELLIS TORNADO REPORTED ON
ELLIS DALLAS COUNTY
LINE NORTHEAST OF RED
OAK.
0750 PM WILMER TX TORNADO
03/28/00 DALLAS TORNADO REPORTED BY
RACES SPOTTER.
0755 PM SALADO TX 0.75 INCH HAIL
03/28/00 BELL DIME SIZE HAIL REPORTED
BY EMERGENCY
MANAGEMENT
0830 PM TRINIDAD TX TORNADO
03/28/00 HENDERSON GOLFBALL HAIL AND
POSSIBLE TORNADO
REPORTED NEAR
TRINIDAD.
0833 PM TRINIDAD TX 1.75 INCH HAIL
03/28/00 HENDERSON SHERIFF REPORTED
GOLFBALL HAIL.
0844 PM 12 SE MALAKOFF TX 1.75 INCH HAIL
03/28/00 HENDERSON SPOTTER REPORTED
GOLFBALL HAIL
0855 PM QUINLAN TX WIND DAMAGE
03/28/00 HUNT LARGE TREES BLOWN DOWN
IN QUINLAN. REPORTED BY
POLICE DEPARTMENT.
0900 PM EAST TAWAKONI TX 1.00 INCH HAIL
03/28/00 RAINS QUARTER SIZE HAIL AND 65
MILE PER HOUR WINDS
BROKE SEVERAL WINDOWS.
0910 PM ATHENS TX 1.75 INCH HAIL
03/28/00 HENDERSON GOLFBALL HAIL COVERING
GROUND SOUTHEAST OF
ATHENS.
0940 PM POYNOR TX 1.75 INCH HAIL
03/28/00 HENDERSON GOLFBALL HAIL REPORTED
ON HENDERSON/ANDERSON
COUNTY LINE BY COOP
OBSERVER.
JORDANThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:10 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Coryell | 65 min |
| Mar 28, 6:10 PM CST | Tornado Warning | FWD | Tarrant | 35 min |
| Mar 28, 6:15 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Hill | 60 min |
| Mar 28, 6:17 PM CST | Severe Thunderstorm Warning | FWD | Parker | 58 min |
| Mar 28, 6:25 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 50 min |
| Mar 28, 6:25 PM CST | Tornado Warning | FWD | Cooke | 35 min |
| Mar 28, 6:40 PM CST | Tornado Warning | FWD | Tarrant | 35 min |
| Mar 28, 6:43 PM CST | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Mar 28, 6:43 PM CST | Severe Thunderstorm Warning | FWD | Bell | 62 min |
| Mar 28, 6:53 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 67 min |
| Mar 28, 7:07 PM CST | Tornado Warning | FWD | Dallas | 38 min |
| Mar 28, 7:10 PM CST | Flash Flood Warning | FWD | Dallas | 3 hr |
| Mar 28, 7:14 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 46 min |
| Mar 28, 7:44 PM CST | Tornado Warning | FWD | Dallas, Ellis | 31 min |
| Mar 28, 7:45 PM CST | Severe Thunderstorm Warning | FWD | Bell | 45 min |
| Mar 28, 7:47 PM CST | Tornado Warning | FWD | Navarro | 28 min |
| Mar 28, 7:59 PM CST | Severe Thunderstorm Warning | FWD | Henderson | 46 min |
| Mar 28, 8:06 PM CST | Severe Thunderstorm Warning | FWD | Kaufman | 39 min |
| Mar 28, 8:14 PM CST | Tornado Warning | FWD | Henderson, Navarro | 46 min |
| Mar 28, 8:48 PM CST | Severe Thunderstorm Warning | FWD | Hunt, Rains | 42 min |
| Mar 28, 8:58 PM CST | Severe Thunderstorm Warning | FWD | Henderson | 62 min |
| Mar 28, 9:20 PM CST | Severe Thunderstorm Warning | FWD | Anderson | 40 min |
| Mar 28, 10:36 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 39 min |
| Mar 28, 11:10 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 50 min |
| Mar 28, 11:37 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 38 min |
| Mar 29, 3:22 AM CST | Severe Thunderstorm Warning | FWD | Bell | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.